What to do with too much Dysport injected or poorly injected?

I recently had 50 units of dysport in my forehead by a new injector. I have heaviness in my eyelids which has never happened. I look weird now and am mortified. You can't see my eyelids and now my eyebrows point down funny. What can I do over the counter to reverse this?

Doctor Answers 10

Heaviness...

You need to go back and show your injector what is going on. If you're not comfortable with your new injector then reach out to the person you used before this last experience. Best, Dr. ALDO


Scottsdale Plastic Surgeon
5.0 out of 5 stars 190 reviews

Dysport Duration

Unfortunately, there is nothing over the counter to treat the heaviness.  Time will only improve your brows.  The maximum effect of Dysport to the area will be reached at 2 weeks.  Everyday thereafter you will see improvement.  Hang in there!  Dysport typically lasts in the body for 3-4 months...

Grant Stevens, MD
Los Angeles Plastic Surgeon
4.8 out of 5 stars 137 reviews

Drooping Brows after Dysport

Dear MN patient, 
Its likely that you had your forehead treated and that you had a hidden droop of the brow before your Dysport treatment. This caused the hidden droop to become noticeable after the Dysport started working on the forehead muscles. 
You could wait for the effects of the Dysport to resolve or you could ask your doctor to perform a Dysport Browlift treatment.
I hope this was helpful. 

Adam Scheiner, MD
Tampa Oculoplastic Surgeon
4.3 out of 5 stars 32 reviews

Eyelid ptosis

50 units of dysport is a large dosage for the forehead.  If none of those units were used in the glabella, it is possible to alleviate some of the heaviness by injecting the glabella.  I would recommend having a consultation with an expert injector (Board-certified Core MD).  Unfortunately, nothing will make the dysport go away more quickly or change it in the forehead; however, some improvements in the short term may be possible with further injections.  Best of Luck.

Kyle Coleman, MD
New Orleans Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Eye droop after Dysport injections to the forehead.

Unfortunately, there is nothing you can do to reverse the effects of Dysport.  You will have to wait the usual 3 to 4 months for the effects to wear off.  Typically most injectors will go on the lesser end of the number of units they inject into the forehead.  That way they can try to avoid this issue you are experiencing.  If you have true lid ptosis, there are eye drops which you can take throughout the day to alleviate the eye droop.  I would recommend you follow up with your injector and discuss your concerns that way all of your issues can be addressed.

Elena Vega, DO
New York General Surgeon
5.0 out of 5 stars 2 reviews

Dysport Forehead

Hello, Dysport cannot be reversed with over the counter treatment. Brow/lid heaviness is the most common side effect of horizontal forehead line injections. I prefer to do very minimal dosing, if at all, in the forehead. Many of our patients want horizontal forehead lines to lessen so it is a delicate balance. The good news is that Dysport effects are not permanent and the heaviness will wear off over time - most often 4-6 weeks, sometimes 12 weeks. In the future, treatment of the forehead can be skipped or the dose is lowered. Please speak to your injector as sometimes there are recommended eyedrops (for true eyelid drop or ptosis) or alternate areas to add Dysport to give a little counteracting lift. Your injector will appreciate your direct feedback. 

Anita Saluja, MD
Melbourne Dermatologist
5.0 out of 5 stars 14 reviews

Dysport and Results -- Ptosis, Will Take 3 Months To Resolve

Eyelid drooping can happen with botox/dysport/xeomin and I suggest you speak to your treating physician for treatment. This will resolve on its own in 3 months. Eye drops are on the market and can be prescribed. Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

Mark you calendar.

This treatment will wear off.  It can take 3 to 4 months.  In about 6 weeks, it is generally possible to superimpose a correcting treatment to make a big difference but you need an injector who really knows what they are doing and few doctor understand how to do this type of corrective procedure.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
4.9 out of 5 stars 23 reviews

Dysport result- Brow Droop- What can be done

When getting any brand of botulinum toxin injected into the forehead it is important to remember that this muscle is largely responsible for lifting the brows. When it relaxes the effect can be this brow droop and feeling of heaviness. A few things to consider-
1. Certainly express your concerns to your injector and ask their advice. How does this dose compare to doses you had in the past. Was something done differently?
2. You don't mention getting any of the toxin in the glabella region (between the brows) which is different than forehead muscle. This group of muscles pulls down and inward and perhaps if it is "taking over" now that the forehead muscle is week, this could result in your central portion of eyebrows lowering (you mention that they "point down"). I have a few clients who can get away with forehead but not glabella injection, but not many.
3. Keeping the forehead dose LIGHT can help guard against this result. Accept that you will still have some movement when you go light, but it will look more natural and you will be less likely to have this happen
4. Was Dysport new for you as a brand? There is not a "perfect" conversion from one brand to another in terms of units. I tend to use 3 units of Dysport=1 unit of Botox or Xeomin. Some call it 2.4 Dysport=1 Botox or Xeomin.
5. There is nothing over the counter that will reverse the toxin effect but it will wear off gradually usually over 2 to 4 months. Sometimes the heaviness is better sooner.
6. The most important consideration in terms of selecting an injector is EXPERIENCE. How long have they been injecting toxins, how often do the do it (full time aesthetics practice or just a side line business?).
Best,
Lisa Vuich, MD

Lisa Vuich, MD
Nashua Physician
4.7 out of 5 stars 10 reviews

Correcting Dysport

While not everyone offering Botox or Dysport injections is skilled or qualified to do so, a feeling of heaviness and/or slight oddities following the procedure does not necessarily mean the injector did a poor job. What I mean by this is that injecting Dysport is an art and when treating a new patient sometimes it takes a couple of tries to figure out exactly what amounts and proportions work for them. Alternatively, it is important to give it a little time (at least 6-7 days) before deciding you are unhappy, as the Dysport may not all take effect at once, giving you a slightly off appearance initially, but settling and evening out after that first week. My advice, if you did go to a board-certified dermatologist or plastic surgeon for the initial injections, would be to go back and express your concerns as they can certainly improve on what they did and will likely be happy to do so. I always invite my patients to come back in for a touch-up should they feel one is necessary and more often than not issues created with the initial injections can be fixed with a few more strategic injections. 

Dennis Gross, MD
New York Dermatologist
4.4 out of 5 stars 5 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.